Alert archive / New York / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 110, NWS Albany, NY
NWS Albany, NY issued this severe thunderstorm warning at Aug 1, 2006, 3:07 PM EDT for Dutchess County, New York. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 1, 2006, 3:07 PM EDT (19:07 UTC)
- Expired
- Aug 1, 2006, 4:00 PM EDT
- In force
- 53 min
- Issued by
- NWS Albany, NY
- Area
- Counties, with a storm outline in the text
County Dutchess County, NY
The radar
The Albany radar (KENX), 95 km from the middle of the area, began a volume at 19:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 1, 2:50 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 7.1 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1889 J/kg
- Mixed-layer CIN
- -53 J/kg
- Mixed-layer LCL
- 720 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 118 m²/s²
- 0-3 km storm-relative helicity
- 107 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 6.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 1, 11:39 AM EDT, 3 hours 28 minutes earlier.
Area forecast discussion, Aug 1, 11:39 AM EDT, 3 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
1139 AM EDT TUE AUG 1 2006
.SHORT TERM /REST OF TODAY/...
WILL ISSUE UPDATE...MAINLY TO TWEAK MAX TEMPS DOWNWARD A FEW
DEGREES...ESP ACROSS CENTRAL AND N. LOW/MID LEVEL CLOUD DEBRIS
FROM EARLIER MCS SLOW TO ERODE...AND THUS EXPECT MAX TEMPS TO
REACH MID-UPPER 90S...STAYING BELOW 100 IN MOST AREAS.
HOWEVER...DEEPER VALLEYS IN FAR S COULD APPROACH 100. AS FOR TSTM
POTENTIAL...LOOKS LIKE BEST CHANCE WILL BE ACROSS HIGHER TERRAIN
OF CATSKILLS...AND FAR N...AND THUS WILL MAINTAIN SLIGHT CHC POPS
IN THOSE AREAS FOR ISOLATED SHOWER/TSTM LATE THIS AFTN INTO EARLY
THIS EVE.
NO OTHER CHANGES AT THIS TIME...LOOKS LIKE WED WILL BE THE HOTTEST
DAY OF STRETCH.
&&
.PREV DISCUSSION...
/ISSUED 612 AM EDT TUE AUG 1 2006/
SHORT TERM /REST OF TODAY/...
WE UPDATED THE ZONE FORECAST FOR SHOWERS AND THUNDERSTORMS THAT
FORMED SOUTH OF THE MAIN MESOSCALE CONVECTIVE COMPLEX. THESE WERE
MOVING VERY RAPIDLY SOUTHEASTWARD ACROSS THE LAKE GEORGE SARATOGA
REGION. THE SOUTHERN FRINGE OF THE SHOWERS WILL BRUSH THE NORTHERN
PORTION OF THE CAPITAL DISTRICT. ANIMATIONS OF THE WATER VAPOR
IMAGERY SUGGEST SOME DRYING OVER WESTERN AND CENTRAL NEW YORK
INDICATING SOME EASTWARD PROGRESSION TO THE NEARLY STATIONARY
ZONE OVER NORTHEASTERN NEW YORK AND CENTRAL NEW ENGLAND.
CONVECTIVE DEBRIS CLOUDINESS IS LIKELY TO BE AROUND FOR SEVERAL
HOURS THIS MORNING...BUT A GOOD DEAL OF SUNSHINE IS LIKELY FROM
LATE MORNING THROUGH THE BALANCE OF THE DAY. SO WE DONT THINK
THAT THE MORNING CLOUDINESS WILL HAVE MUCH IMPACT ON THE HIGH
TEMPERATURES TODAY.
&&
.ALY WATCHES/WARNINGS/ADVISORIES...
CT...EXCESSIVE HEAT WARNING FOR CTZ001-013 UNTIL 8 PM WEDNESDAY.
MA...EXCESSIVE HEAT WARNING FOR MAZ001-025 UNTIL 8 PM WEDNESDAY.
NY...HEAT ADVISORY FOR NYZ032-033-058-063 UNTIL 8 PM WEDNESDAY.
...EXCESSIVE HEAT WARNING FOR NYZ038>043-047>054-059>061-064>066-
082>084 UNTIL 8 PM WEDNESDAY.
VT...EXCESSIVE HEAT WARNING FOR VTZ013-015 UNTIL 8 PM WEDNESDAY.
...HEAT ADVISORY FOR VTZ014 UNTIL 8 PM WEDNESDAY.
&&
SHORT TERM...KL/NASHazardous weather outlook, Aug 1, 4:19 AM EDT, 10 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 419 AM EDT TUE AUG 1 2006 NYZ032-033-VTZ014-021100- NORTHERN HERKIMER-HAMILTON-WESTERN WINDHAM- 419 AM EDT TUE AUG 1 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTHERN ADIRONDACKS AND WINDHAM COUNTY IN SOUTHERN VERMONT. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS EARLY THIS MORNING. THE PRIMARY THREAT IS DAMAGING WIND GUSTS OF 58 MILES AN HOUR OR MORE. THUNDERSTORMS ARE ASSOCIATED WITH A MESOSCALE CONVECTIVE COMPLEX WHICH IS MOVING ACROSS NORTHERN NEW YORK INTO NORTHERN AND CENTRAL NEW ENGLAND. THUNDERSTORMS WILL MOVE FROM NORTHWEST TO SOUTHEAST AT 25 MILES AN HOUR. A HEAT ADVISORY IS IN EFFECT TODAY AND WEDNESDAY. REFER TO STATEMENT FOR MORE DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE OF SEVERE THUNDERSTORMS WEDNESDAY NIGHT AND EARLY THURSDAY. THE PRIMARY THREAT IS WIND GUSTS IN EXCESS OF 60 MPH. THE THUNDERSTORMS ARE LIKELY TO FORM AN EAST TO WEST LINE ALONG AND TO THE SOUTH OF A COOL FRONT MOVING FROM NORTH TO SOUTH. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE REQUESTED LATER THIS MORNING. MAZ001-NYZ038>041-047>054-082>084-021100- NORTHERN BERKSHIRE-SOUTHERN HERKIMER-SOUTHERN FULTON-MONTGOMERY- NORTHERN SARATOGA-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY- EASTERN ALBANY-WESTERN RENSSELAER-EASTERN RENSSELAER- NORTHERN FULTON-SOUTHEAST WARREN-SOUTHERN WASHINGTON- 419 AM EDT TUE AUG 1 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NORTHERN BERKSHIRES...CAPITAL DISTRICT...MOHAWK AND SCHOHARIE VALLEYS AND THE SARATOGA REGION. .DAY ONE...TODAY AND TONIGHT AN EXCESSIVE HEAT WARNING IS IN EFFECT TODAY AND WEDNESDAY. REFER TO STATEMENT FOR MORE DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE OF SEVERE THUNDERSTORMS WEDNESDAY NIGHT AND EARLY THURSDAY. THE PRIMARY THREAT IS WIND GUSTS IN EXCESS OF 60 MPH. THE THUNDERSTORMS ARE LIKELY TO FORM AN EAST TO WEST LINE ALONG AND TO THE SOUTH OF A COOL FRONT MOVING FROM NORTH TO SOUTH. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED. NYZ058-063-021100- WESTERN GREENE-WESTERN ULSTER- 419 AM EDT TUE AUG 1 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CATSKILL MOUNTAINS. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT CHANCE OF THUNDERSTORMS THIS AFTERNOON. THUNDERSTORMS ARE LIKELY TO CONTAIN VERY HEAVY RAINFALL AND WILL MOVE FROM WEST TO EAST AT 20 TO 25 MILES AN HOUR. A HEAT ADVISORY IS IN EFFECT TODAY AND WEDNESDAY. REFER TO STATEMENT FOR MORE DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE OF SEVERE THUNDERSTORMS WEDNESDAY NIGHT AND EARLY THURSDAY. THE PRIMARY THREAT IS WIND GUSTS IN EXCESS OF 60 MPH. THE THUNDERSTORMS ARE LIKELY TO FORM AN EAST TO WEST LINE ALONG AND TO THE SOUTH OF A COOL FRONT MOVING FROM NORTH TO SOUTH. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED. CTZ001-013-MAZ025-NYZ059>061-064>066-021100- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-SOUTHERN BERKSHIRE- EASTERN GREENE-WESTERN COLUMBIA-EASTERN COLUMBIA-EASTERN ULSTER- WESTERN DUTCHESS-EASTERN DUTCHESS- 419 AM EDT TUE AUG 1 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTHERN BERKSHIRES...SOUTHERN AND CENTRAL TACONICS...LITCHFIELD HILLS AND THE MID HUDSON VALLEY. .DAY ONE...TODAY AND TONIGHT AN EXCESSIVE HEAT WARNING IS IN EFFECT TODAY AND WEDNESDAY. REFER TO STATEMENT FOR MORE DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE OF SEVERE THUNDERSTORMS WEDNESDAY NIGHT AND EARLY THURSDAY. THE PRIMARY THREAT IS WIND GUSTS IN EXCESS OF 60 MPH. THE THUNDERSTORMS ARE LIKELY TO FORM AN EAST TO WEST LINE ALONG AND TO THE SOUTH OF A COOL FRONT MOVING FROM NORTH TO SOUTH. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED. NYZ042-043-VTZ013-015-021100- NORTHERN WARREN-NORTHERN WASHINGTON-BENNINGTON-EASTERN WINDHAM- 419 AM EDT TUE AUG 1 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER CONNECTICUT RIVER VALLEY OF SOUTHERN VERMONT...THE LAKE GEORGE REGION AND THE NORTHERN TACONICS. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS EARLY THIS MORNING. THE PRIMARY THREAT IS DAMAGING WIND GUSTS OF 58 MILES AN HOUR OR MORE. THUNDERSTORMS AREA ASSOCIATED WITH A MESOSCALE CONVECTIVE COMPLEX WHICH IS MOVING ACROSS NORTHERN NEW YORK INTO NORTHERN AND CENTRAL NEW ENGLAND. THUNDERSTORMS WILL MOVE FROM NORTHWEST TO SOUTHEAST AT 25 MILES AN HOUR. AN EXCESSIVE HEAT WARNING IS IN EFFECT TODAY AND WEDNESDAY. REFER TO STATEMENT FOR MORE DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE OF SEVERE THUNDERSTORMS WEDNESDAY NIGHT AND EARLY THURSDAY. THE PRIMARY THREAT IS WIND GUSTS IN EXCESS OF 60 MPH. THE THUNDERSTORMS ARE LIKELY TO FORM AN EAST TO WEST LINE ALONG AND TO THE SOUTH OF A COOL FRONT MOVING FROM NORTH TO SOUTH. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE REQUESTED LATER THIS MORNING.
In the hours before
Special weather statement, Aug 1, 2:12 PM EDT, 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 212 PM EDT TUE AUG 1 2006 NYZ060-061-011900- EASTERN COLUMBIA NY-WESTERN COLUMBIA NY- 212 PM EDT TUE AUG 1 2006 ...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF NORTHERN COLUMBIA COUNTY THROUGH 3 PM... AT 208 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...WINDS IN EXCESS OF 40 MPH...AND HEAVY RAIN. THIS STORM WAS LOCATED NEAR KINDERHOOK...OR ABOUT 8 MILES WEST OF CHATHAM...AND MOVING SOUTHEAST AT 35 MPH. THE THUNDERSTORM WILL BE NEAR... CHATHAM BY 220 PM EDT PHILMONT BY 225 PM EDT AUSTERLITZ BY 230 PM EDT KL
The office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 5:41 AM EDT | Severe Thunderstorm Warning | ALY | Hamilton | 49 min |
| Aug 1, 2:31 PM EDT | Severe Thunderstorm Warning | ALY | Columbia | 44 min |
| Aug 1, 3:58 PM EDT | Severe Thunderstorm Warning | ALY | Dutchess | 62 min |
| Aug 1, 4:42 PM EDT | Severe Thunderstorm Warning | ALY | Greene | 48 min |
| Aug 1, 5:03 PM EDT | Severe Thunderstorm Warning | ALY | Columbia | 57 min |
| Aug 1, 3:36 PM EDT | Severe Thunderstorm Warning | ALY | Bennington | 54 min |
Nearby
Severe Thunderstorm Warnings in New York, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.